Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 17, NWS Corpus Christi, TX

November 9, 20126 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 9, 2012, 3:18 AM CST for 6 counties in Texas. It took effect at Nov 9, 2012, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2012, 3:18 AM CST (09:18 UTC)
In effect from
Nov 9, 2012, 9:00 AM CST
Expired
Nov 9, 2012, 3:13 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS74 KCRP 090918
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
318 AM CST FRI NOV 9 2012

...STRONG SOUTHERLY WINDS EXPECTED TODAY...

.A POTENT UPPER LEVEL SYSTEM APPROACHING THE ROCKIES WILL RESULT
IN THE PRESSURE GRADIENT TIGHTENING AND WINDS STRENGTHENING ACROSS
SOUTH TEXAS TODAY. THE STRONGEST WINDS ARE EXPECTED TO BE
GENERALLY SOUTH OF A LINE EXTENDING FROM ENCINAL TO MATHIS TO
ROCKPORT. 

TXZ239>244-092200-
/O.NEW.KCRP.WI.Y.0017.121109T1500Z-121109T2200Z/
WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
318 AM CST FRI NOV 9 2012

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* TIMING...MID MORNING THROUGH THE AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT-
  WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE COULD BE
  BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS ARE ENCOURAGED TO
SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH
AND RECYCLING CANS.

&&

$$

TE
1 follow-up statement
331 
WWUS74 KCRP 092113
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
313 PM CST FRI NOV 9 2012

...WIND OVER SOUTH TEXAS REMAINS BELOW WIND ADVISORY CRITERIA...

.BREEZY TO WINDY SOUTHEAST WIND WILL PERSIST THROUGH THE REMAINDER
OF THIS AFTERNOON. HOWEVER...EXPECT THE WIND TO REMAIN BELOW WIND
ADVISORY CRITERIA AND THUS HAVE CANCELED THE WIND ADVISORY.

TXZ239>244-092215-
/O.CAN.KCRP.WI.Y.0017.000000T0000Z-121109T2200Z/
WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
313 PM CST FRI NOV 9 2012

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE
WIND ADVISORY.

HOWEVER...BREEZY TO WINDY CONDITIONS WILL REMAIN THROUGH THE
REMAINDER OF THIS AFTERNOON.

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 8, 10:49 PM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 8, 10:49 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1049 PM CST THU NOV 8 2012

.DISCUSSION...UPDATED FOR 06Z AVIATION

&&

.AVIATION...GUSTY SOUTHEASTERLY WINDS HAVE SUBSIDED THIS EVENING.
LOW CONFIDENCE FORECAST AT VCT AS GUIDANCE NOT AS AGGRESSIVE ON
DEVELOPING MVFR CIGS/VSBYS LATE TONIGHT...BUT OPTED TO LEAVE IN
THE TAFS ATTM. THINKING HAS NOT CHANGED WITH RESPECT TO WINDS
INCREASING IN SPEEDS ON FRIDAY AS PRESSURE GRADIENT INTENSIFIES.
WINDS WILL INCREASE TO AROUND 20 KNOTS WITH GUSTS AOA 30 KNOTS
DURING THE AFTERNOON. EXPECT THE GUSTY WINDS TO DIMINISH SHORTLY
AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 956 PM CST THU NOV 8 2012/

DISCUSSION...ONLY MINOR CHANGES MADE TO ONGOING FORECAST.
CONSIDERED INCLUDING MENTION OF PATCHY FOG FOR NE ZONES
TONIGHT...BUT UNCERTAINTY REGARDING SURFACE WINDS AND POSSIBLE LOW
CLOUD DEVELOPMENT HAS PRECLUDED MENTION AT THIS TIME.
HAVE...HOWEVER...UPPED DEWPOINTS A FEW DEGREES FOR TONIGHT GIVEN
RECENT TRENDS AND OBS. ALSO UPDATED HOURLY TEMPS FOR FRIDAY TO
REFLECT A MORE REALISTIC DIURNAL TEMP CURVE ACROSS WESTERN ZONES.
FINALLY...OTHER CHANGE WAS TO INCREASE WIND SPEEDS BY A CATEGORY
FOR SUNDAY THROUGH MONDAY AS WIND FIELD MOMENTUM TRANSFER
KINEMATICS ARE PROG TO BE STRONG WITH LATE WEEKEND SYSTEM.

SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR OFFSHORE WATERS
OVERNIGHT TONIGHT. COMBINATION OF WARM SSTS...LOW LEVEL WIND
FIELD...AND DECENT LAPSE RATE WILL LEAD TO BREEZY TO WINDY CONDITIONS
THROUGH THE NIGHT. STRONG WINDS WILL PERSIST AT TIMES FRIDAY
THROUGH THE WEEKEND WITH GUSTS TO NEAR GALE FORCE POSSIBLE AFTER
FROPA MONDAY.

UPDATED PRODUCTS ALREADY OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  68  84  68  88  /   0  10  10  10  10
VICTORIA          85  62  84  64  84  /   0  10  10  10  10
LAREDO            90  67  90  68  89  /   0   0  10  10  10
ALICE             90  64  88  65  89  /   0   0  10  10  10
ROCKPORT          81  70  80  70  84  /   0  10  10  10  10
COTULLA           88  63  87  64  87  /   0   0  10  10  10
KINGSVILLE        89  66  87  66  88  /   0  10  10  10  10
NAVY CORPUS       82  71  81  72  83  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

TB/78...AVIATION
Hazardous weather outlook, Nov 8, 5:22 AM CST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CST THU NOV 8 2012

TXZ229>234-239>247-091130-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
522 AM CST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN
BRUSH COUNTRY AND RIO GRANDE PLAINS EACH DAY FRIDAY THROUGH SUNDAY.
A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS LATE SUNDAY NIGHT.
ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR BEHIND THE FRONT ACROSS
ALL OF SOUTH TEXAS ON MONDAY...WITH POSSIBLE CRITICAL FIRE WEATHER
CONDITIONS IN SOME LOCATIONS.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
AND AHEAD OF A STRONG COLD FRONT LATE SUNDAY NIGHT INTO EARLY MONDAY
MORNING. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND WIND
GUSTS UP TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-091130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
522 AM CST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT THROUGHOUT THE COASTAL
WATERS WITH WINDS BETWEEN 15 AND 20 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER
PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS FRIDAY THROUGH SUNDAY.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE SUNDAY NIGHT
INTO EARLY MONDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS
EXPECTED BEHIND IT ACROSS ALL OF THE MIDDLE TEXAS COASTAL WATERS
MONDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
AND AHEAD OF A STRONG COLD FRONT LATE SUNDAY NIGHT INTO EARLY MONDAY
MORNING. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND WIND
GUSTS UP TO 40 KNOTS.

PZ/JR

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.